MAUDE Adverse Event Report: MSD DEGGENDORF MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CLYDESDALE PTC¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion (olif) at l3-5 due to lumbar degenerative scoliosis.During insertion, the cage broke.The cage was inserted to inserter for l3/4, it could not be removed from the inserter thereafter.The surgeon tried to remove it forcibly and the edge of the cage broke.The fragments were secured and other than that it remained in the patient.When the same inserter was used for l4/5 to insert the cage, there was no trouble.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: only a small portion of the cage was returned, ~5mm.The fracture face was consistent with material overload from a bending moment.The threads did visually have some signs of damage, but a functional test revealed that the returned portion could be threaded on to the inserter.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6978959
Report Number1030489-2017-02251
Device Sequence Number684642
Product Code MAX
UDI-Device Identifier00643169190542
UDI-Public00643169190542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Catalogue Number4986840
Device Lot Number04CE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR